Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement
advertisement
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement

Is Pain Medication Ruining My Life-HELP

asignor908aasignor908 Posts: 339
edited 06/11/2012 - 7:52 AM in Back Surgery and Neck Surgery
Hi all my friends, I haven't posted for a while due to chronic fatigue and depression. I feel this can be attributed to the 60 mgs of oxycodone I take daily for pain.

I have tried to cut back and I did manage to go from 100 to 60 mgs a day. I also have PTSD with anxiety and major deppresive disorder.. I have tried several time to cut back and I usually make it about 12 hours when I get hit with pain, but worse than ever. It heels like the nerve endings in my likes and feet are on fire and I can't keep them still because of the pain. It's different than my regular back and leg pain, and is worse in many ways. It's like nueropathy. Of course then I take my pain meds and meds for nueropathy and it takes 2 hours of hell to get it back under control.

I am writing this because I am desperate to find a solution. My life is very bad now and it feels like I care about very little which included my self. I take naps more than ever and my mood can take a nose dive in a minute. I really don't know what to do, so I just thought I'd through it out there and see if anyone has dealt with anything like this.

Sometimes I just truly feel like dieing and giving up. I want to get off the pain meds and I see it's easier said than done since I've been on them for so long now.

Any comments will be helpful. I'm not living, I am exsisting and suffering everyday and my friends and family find it hard to help since I never feel like do anything or going anywhere.

Ok, that's about it and thank you for reading this.

Al, hurting in Cincinnati
AL S
advertisement
13

Comments

  • Al have you tried any other types of meds? Things like anti-depressants and anti-seizure meds can help significantly with nerve pain. You might still need the narcotics but maybe much less. Of course everything has side effects but in time you can figure out which combo is best for you.

    There is no reason to feel the way you do. Please speak to your docs about this. I am sure they can help.
  • I have been on one particular medication for depression for 12 years. My wife seems to think it has simply quit working which does happen. Also the pain medication uses brain receptors to work and so does the antidepression medication.

    I was also told I have hyop-thyroid and low testosterone (more meds)but I had hope and thought it might be the answer. I still take the medication for my thyrois, but the meds for the testosterone seemed to work, but it made me feel very irritable and have severely amplified nightmares which is part of my PTSD. I don't need tot ake anything that may add to aggresion.

    I will see one of my Docs on Friday and I am going to push for a new antidepressant. Thing are really awful the way they are now. Thanks for caring enough to respond.

    God Bless,

    Al
    AL S
  • advertisement
  • Sounds like you need a complete review of your meds. Sometimes the body gets used to drugs and the dosage and perhaps that's what's happening to you??

    See what your doctor says on Friday and let him know how much you're suffering.

    >:D<

    Trish











    XLIF L2-4 20.8.15
    ALIF L4/5 2009
    Laminectomy/discectomy L4/5 2008
  • From what you are describing, you need to find (with your doctors - and a full and honest description of your pain) what is going on in the pain game. "Nerve pain" vs mechanical pain. Narcotics/Opiates don't touch nerve pain, conversely, nerve pain meds (most) times don't touch mechanical pain.

    Like Trish said, you need to find out what mix will work for you. Pain meds can be your friend believe it or not! It all depends on which way you can work it. My Neurologist does not feel my pain is "well controlled" even though I kinda sorta feel I am good - but he is the expert. I'll work with him on a better blend for me. My point being, have you or your doctors really assessed what your needs are? Off to bed, but I will check in my friend.

    Pain medications can be your friend, it all depends how they are balanced. Yeah I know "more pills" (me too hate em), but if they find something that works, I'll take em....how about you Al? Love ya darlin!! *HUGZ*

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • you are NOT on a very high dose of oxycontin .many on here take much much more i take 400 mg a day and i know some take more ..so i would not have thought that the modest dose of oxycontin is much to worry about
    tony
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • advertisement
  • be very careful comparing drugs and dosages please.

    I would strongly suggest seeking out an addiction specialist as well, not suggesting you're an addict, but they can help get you off the narcotics to an extent and work with your dr to give you some semblance of self respect back.
    I struggle with the dope issue and it's not easy. I can tell you from experience before my ACDF C456 that the dope can lead you to a very dark lonely place where the only way out is "early retirement" so to speak.
    Once the dope had taken over my mind, the pain seemed to just get worse and more dope was necessary. Then it was just all about the dope until I overdosed and almost died.
    Please get some help. You cant do it alone and most dr's just throw pills at problems.
  • I'm glad that someone brought that up. I've seen mixing of the two constantly, and it can be misleading and confusing. Two different medications, two totally different dosing amounts. 60mg a day of Oxycodone is nothing to sneeze at in my book.

    Brenda
    PCTF C4 - T2, Laminectomies C5, C6 & C7. Severe Palsy left arm/hand.
  • You are so right about the two types of pain and the meds for them. My biggest pain lately has been mental and emotional. Being dependant on narcotics that do affect the way you think and feel is my biggest problem. Struggling obver the need for physical pain relief and the despair brought on by depression and feeling the dark and lonely place I have been in.

    Starting today I have cut my dosage in half in an attempt to get to the lowest possible tolerable dose. If I don'r feel better mentally soon, well, nothing elase will matter much.

    Thank you
    Al
    AL S
  • Oxycodone is nothing to sneeze at is so true. It is mainly for short term use and I have argues along with some of you on this site that it's our pain and we should have the right to relief with dignity.

    After almost three years of norcotics in one dose or another it has help my pain and it has created other issues in a sneaky way. I know it has caused some negative changes in my life and it's not a good friend. Finding the courage to face that is hard and changing it with the fear of pain is harder still. For me I hope it's the right time to change,, so today I am taking half the dose or 30 mgs a day for some time until I adjust and see the way I tolerate it. Thanks for all your imput and I'll keep you posted.
    AL S
  • Thanks Tony, but dosage is relative to the person and I am sensitive to medications. Oxycodone is a powerful and very addictive drug. I was on 100 mgs a day and more and I can't imagine doing that again except right after surgery. It's all about the person I guess.
    AL S
advertisement
Sign In or Register to comment.